Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 20, 2008, 6:09 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 6:09 PM CST (00:09 UTC)
- Expired
- Nov 21, 2008, 2:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 210009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CST THU NOV 20 2008 ...STRONG NORTHEASTERLY WINDS WINDS CONTINUE THROUGH GUADALUPE PASS THIS EVENING... .STRONG NORTHEASTERLY WINDS IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS FOR THE NEXT FEW HOURS BEFORE DECREASING IN INTENSITY OVERNIGHT. TXZ258-210400- /O.EXP.KMAF.HW.W.0055.000000T0000Z-081121T0000Z/ /O.NEW.KMAF.HW.W.0056.081121T0009Z-081121T0400Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 509 PM MST THU NOV 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. NORTHEAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 55 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION THIS AFTERNOON...ESPECIALLY DRIVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 210353 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 953 PM CST THU NOV 20 2008 ...STRONG NORTHEASTERLY WINDS WINDS CONTINUE THROUGH GUADALUPE PASS THIS EVENING... .STRONG NORTHEASTERLY WINDS IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS BEFORE DECREASING IN INTENSITY BY EARLY MORNING. TXZ258-210800- /O.EXT.KMAF.HW.W.0056.000000T0000Z-081121T0800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 853 PM MST THU NOV 20 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM MST FRIDAY. NORTHEAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 55 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THROUGH EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION THIS AFTERNOON...ESPECIALLY DRIVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 20, 5:50 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 20, 5:50 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CST THU NOV 20 2008
.DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
23 SURFACE ANALYSIS REVEALS STRONG COLD FRONT TO THE SOUTH OF THE
RIO GRANDE WITH NOTABLE PRESSURE RISES ALSO SLOWLY SINKING
SOUTHWARD WITH TIME. THUS FEEL GUSTY NORTHEASTERLY WINDS WILL
BEGIN TO CEASE WITHIN THE NEXT FEW HOURS. CONCERNS THEN TURN TO
LOW CLOUDS OVERNIGHT AS LATEST 11-3.9U SATELLITE IMAGERY SHOWS
WELL DEFINED LOW LEVEL CLOUD MASS ACROSS THE NORTHERN TEXAS
PANHANDLE. OPERATIONAL SHORT TERM GUIDANCE DOES SHOW THIS CLOUD
BANK SINKING SOUTHWARD TONIGHT WITH EVENTUAL ARRIVAL ACROSS THE
PERMIAN BASIN AFTER 03Z. MEANWHILE...NORTHEASTERLY UPSLOPE FLOW
WILL LIKELY KEEP A LOW LEVEL CLOUD BANK NESTLED AGAINST THE WEST
TX/SE NM MOUNTAINS. HAVE RATHER LOW CONFIDENCE ON LOW LEVEL CLOUD
POTENTIAL THIS EVENING THUS HAVE CONTINUED TO ONLY MENTION A SCT025
DECK PENDING FURTHER TRENDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32Hazardous weather outlook, Nov 20, 1:52 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CST THU NOV 20 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CST THU NOV 20 2008 /1252 PM MST THU NOV 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THROUGH THE REMAINDER OF THE AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS UNTIL 5 PM MST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.